Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 7, NWS Brownsville, TX

April 6, 2010Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Apr 6, 2010, 3:28 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Apr 6, 2010, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2010, 3:28 AM CDT (08:28 UTC)
In effect from
Apr 6, 2010, 10:00 AM CDT
Expired
Apr 6, 2010, 7:00 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2010-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2010-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WWUS74 KBRO 060828
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
328 AM CDT TUE APR 6 2010

...THE WINDS WILL INCREASE ACROSS EASTERN PORTIONS OF DEEP SOUTH
TEXAS LATER THIS MORNING...

.A TIGHTENING PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST IN COMBINATION
WITH A LOW LEVEL JET WILL INCREASE THE WINDS FROM THE SOUTH TO
SOUTHEAST ACROSS THE EASTERN PORTIONS OF DEEP SOUTH TEXAS TODAY.

TXZ251-254>257-061700-
/O.NEW.KBRO.WI.Y.0007.100406T1500Z-100407T0000Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
328 AM CDT TUE APR 6 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH WILL DEVELOP LATER THIS
MORNING AS DAYTIME HEATING ALLOWS STRONG WINDS ALOFT TO MIX DOWN.
WINDS WILL CONTINUE TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO NEAR
40 MPH LATER TODAY. THE STRONG WINDS WILL CONTINUE INTO THE EARLY
EVENING BEFORE DIMINISHING WITH THE LOSS OF DAYTIME HEATING.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...
EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH
PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...
ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$

65

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 5, 8:52 PM CDT, 6 hours 36 minutes earlier.

Area forecast discussion, Apr 5, 8:52 PM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
852 PM CDT MON APR 5 2010

.SHORT TERM /TONIGHT THROUGH 7 AM WEDNESDAY/...EVENING SOUNDING
INDICATING INVERSION JUST ABOUT WHERE IT WAS THIS TIME YESTERDAY
...WINDS ABOUT THE SAME AND DEWPOINTS A DEGREE OR TWO DRIER.
PERSISTENCE A GOOD FORECAST AND EXPECT STRATUS TO FORM ONCE AGAIN
ALTHOUGH PERHAPS A LITTLE PATCHIER EARLY ON AS WINDS STAY UP A
LITTLE LONGER. TUESDAY SHOULD SEE CLOUDS BREAKING MID MORNING AND
BREEZY THROUGH THE EARLY AFTERNOON BEFORE SURFACE PRESSURE GRADIENT
TEMPORARILY SLACKENS AS SURFACE LOW IN KANSAS BEGINS TO SHIFTS
EASTWARD.
&&

.LONG TERM /7 AM WEDNESDAY THROUGH END OF FORECAST/...MAIN FORECAST
ISSUE IN LONG TERM WILL BE POSSIBILITY OF PRECIPITATION ASSOCIATED
WITH THE PASSAGE OF A COLD FRONT...BOTH PROGGED BY NAM AND GFS TO
OCCUR DURING THE AFTERNOON AND EVENING HOURS OF WEDNESDAY. 18Z RUN
OF GFS NOW DRIER OVER DEEP SOUTH TEXAS THAN 12Z RUN...INDICATING
PRECIPITATION OVER CRP CWFA AND ADJACENT COASTAL WATERS AND THREE
COASTAL COUNTIES OF THE BRO CWFA. MEANWHILE...NAM VERY SIMILAR...
BUT ALSO SHOWING RAINFALL OVER CENTRAL AND WESTERN PORTIONS OF THE
BRO CWFA. MEANWHILE...DAY 2 AND DAY 3 CONVECTIVE OUTLOOK FROM STORM
PREDICTION CENTER (SPC) DOES NOT HAVE DEEP SOUTH TEXAS IN GENERAL
RISK OF THUNDERSTORMS AT ALL. CURRENT GFE GRIDS FOR WEDNESDAY IN
COMPLETE OPPOSITE DIRECTION OF BOTH GFS...NAM...AND SPC...SHOWING
MAINLY SCATTERED TO LIKELY POPS OVER THE NORTHERN HALF AND COASTAL
WATERS OF THE BRO CWFA...OUT OF SYNC WITH NEIGHBORING CRP CWFA...
WITH POPS CONSISTING OF SHOWERS AND THUNDERSTORMS. FEELING AT THIS
TIME IS TO SCALE BACK PRECIPITATION CHANCES TO 10 OR 20 PERCENT...
AND INDICATE SHOWERS ONLY...BASED ON LATEST MODEL DATA AND SPC
DISCUSSIONS. HOWEVER...MODEL DATA HAS BEEN WAFFLING OVER THE PAST
COUPLE OF DAYS...FIRST WET...THEN DRY...THEN WET...NOW BACK TO
DRY. WILL LEAVE THESE GRIDS ALONE FOR NOW AND DISCUSS SITUATION
WITH INCOMING OVERNIGHT SHIFT. NO OTHER LONG TERM GRID CHANGES AT
THIS TIME.
&&

.MARINE...TONIGHT THROUGH 7 AM WEDNESDAY...SMALL CRAFT ADVISORIES
IN EFFECT IN VARIOUS CONFIGURATIONS THROUGH TUESDAY AFTERNOON.
WINDS WILL LAY DOWN SOME OVER THE LAGUNA MADRE OVERNIGHT BUT
REMAIN ROBUST OVER THE OFFSHORE WATERS. WINDS AND SEAS MAY BE
BORDERLINE FOR SCA AT TIMES. LONG PERIOD SWELL WILL BRING WAVES
BACK UP QUICKLY AFTER LIGHTER WIND HOURS.

7 AM WEDNESDAY THROUGH END OF FORECAST...SMALL CRAFT ADVISORY
WINDS AND SEAS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT DUE
TO ROUGH SWELLS APPROACHING FROM THE SOUTHEAST...AND THE PASSAGE
OF A COLD FRONT WEDNESDAY AFTERNOON AND EVENING. MARINE CONDITIONS
WILL IMPROVE FOR THE WEEKEND AS HIGH PRESSURE GENERALLY PREVAILS
...BUT ANOTHER INCREASE IN WINDS AND SEAS MAY OCCUR EARLY NEXT
WEEK AS THE SURFACE PRESSURE GRADIENT TIGHTENS OVER THE WESTERN
GULF OF MEXICO.
&&

.AVIATION...PERSISTENCE A GOOD FORECAST GIVEN NEARLY IDENTICAL
SOUNDING IN THE BOUNDARY LAYER. DRIER AIR ALOFT MAY KEEP CEILINGS
PATCHIER IN THE EARLY HOURS HOWEVER EXPECT BKN TO OVC MVFR CIGS
AFTER MIDNIGHT ONCE AGAIN.
&&

.FIRE WEATHER...MODEL GUIDANCE SUGGESTS BREEZY CONDITIONS WITHIN
DEEP SOUTH TEXAS THROUGH AT LEAST EARLY NEXT WEEK. FLOW WILL
MAINLY BE ONSHORE AND MOIST...SO RELATIVE HUMIDITY VALUES WILL
LIKELY NOT FALL TO CRITERIA REQUIRED FOR RED FLAG WARNING ISSUANCE
WHEN FUELS ARE CONSIDERED TO BE NO LONGER CURED. ONLY TIME WHEN
RELATIVE HUMIDITY VALUES MAY INDEED REACH CRITERIA IS ON THURSDAY
AFTER THE LATE-WEDNESDAY PASSAGE OF A COLD FRONT. HOWEVER...WINDS
WILL LIKELY HAVE LAID ON THURSDAY AS SURFACE HIGH PRESSURE STORMS
IN FROM THE NORTHWEST.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  72  82  72  86 /   0   0   0  10
BROWNSVILLE          71  84  71  86 /   0   0   0  10
HARLINGEN            70  87  70  86 /   0   0   0  10
MCALLEN              71  89  71  85 /   0   0   0  10
RIO GRANDE CITY      71  93  71  84 /   0   0   0  10
SOUTH PADRE ISLAND   73  80  73  77 /   0   0   0  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR GMZ130-132-
135-150-155.

SMALL CRAFT ADVISORY FROM 10 AM TO 7 PM CDT TUESDAY FOR GMZ130-
132-135.

SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CDT TUESDAY
FOR GMZ170-175.

SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 7 PM CDT TUESDAY
FOR GMZ150-155.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM...RYDELL-51
LONG TERM...TOMASELLI-66
Hazardous weather outlook, Apr 5, 3:29 PM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
329 PM CDT MON APR 5 2010

GMZ130-132-135-150-155-170-175-061100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
329 PM CDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT. THERE IS A MODERATE
RISK OF RIP CURRENTS AT THE BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TUESDAY EVENING FOR THE NEAR
SHORE WATERS AND THROUGH TUESDAY MORNING FOR THE OFFSHORE MARINE
ZONES. THERE WILL BE A MODERATE RISK OF RIP CURRENTS FOR THE BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248>257-061100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
329 PM CDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:56 AM CDTSmall Craft AdvisoryBRO18 hr

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.